MAUDE Adverse Event Report: ENCORE MEDICAL L.P. KERAMOS HIP; LINER, CERAMIC ,AL-AL 32X52/54MM

ENCORE MEDICAL L.P. KERAMOS HIP; LINER, CERAMIC ,AL-AL 32X52/54MM
Model Number 400-01-297
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the linear breaking.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's ceramic hip liner broke.The in-vivo length of patient service for the implant was 11.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's ceramic hip liner broke.The complaint states the patient hip liner broke.No information was provided that further explained the nature of the event related to a possible cause and reasons.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
The initial mdr reported 400-01-297, lot number 891511 as the suspect medical device.Follow-up #1 corrected the suspect medical device to 498-01-054, lot number 224442 and corrected the concomitant part to 400-01-297,lot 891511.Quality assurance has changed the suspect medical device to 498-32-052, lot number 221092 with the same concomitant part of 400-01-297, lot number 891511.Follow-up #2 is making this correction and the following manufacturer narrative is for the corrected suspect medical device.Manufacturer narrative: the reason for this revision surgery was the patient's ceramic hip liner broke.The in-vivo length of patient service for the implant was 11.8 years.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's ceramic hip liner broke.No information was provided that further explained the nature of the event related to a possible cause and reasons.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
KERAMOS HIP
Common Device Name
LINER, CERAMIC ,AL-AL 32X52/54MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6570638
Report Number1644408-2017-00367
Device Sequence Number2059298
Product Code MRA
UDI-Device Identifier00888912075749
UDI-Public(01)00888912075749
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
D138902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2009
Device Model Number400-01-297
Device Catalogue Number498-32-052
Device Lot Number2231092
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
08/28/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date06/23/2017
08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR